Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side Effects
Jan 19, 2009

I have been on Combivair and Stochrin since 2001. My breast and stomach have been growing for some time. My legs are getting thinner. My skin has developed black sports on my arms and legs. I have searching for help. I am in South Africa and i was prescribed bio oil for the skin which is not helping. My doctor has changed my Stochrin to Truvada last week. He says my breast and thin legs are side effects of Stochrin.

Response from Dr. Young

Hello and thanks for your post from South Africa.

I hope you mistyped your medication switch- the side effects of skin darkening and fat loss are associated, not with efavirenz (Stocrin), but with the AZT part of Combivir.

A switch to a regimen of tenofovir+FTC (Truvada) with Stocrin would be a highly recommended and successful one; and one that should decrease the severity of your side effects.

Please talk to you doctor to make sure that you (or he) have got the medication instructions correct.

Best of health to you,

BY



Previous
Thinking About Changing
Next
HIV Positive and TB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement